Feeling terrible on Mirapex PR

Just been on the prolonged release for a week and feel so bad, very sick and troubled. I think that the dosage is more than before which i certainly did not want. The Kings college RLS clinic thought that it might help with sleep. (but it does not) I have just e mailed them and also asked my doctor to have the normal ones back.

I was taking x2 .088 an evening and now the dose is .26mgs, which even I (not a mathematician) suspects that this figure is More. Feeling really upset as I really wanted to reduce the dose. Now have to get through the day until it wears off and will take normal ones this evening....very miserable.....

17 Replies

oldestnewest
  • Need more information - how quickly did you increase the dose , what increments?.

    You are now on max advisable dosage for Mirapex for RLS.

    If it's not effective you need to change medication, and reduce the Mirapex slowly. There are a number of non dopamine agonists available- each has different qualities and availability.

    Check out Pregabalin , Gabapentin , Horizant , and Tramadol.

    If you have just started this new Mirapex regime , then give it time for your body to get adjusted. It's strong stuff and works really well for many people.

    Good luck.

  • Thanks so much for reply...But how can I be on the highest dose now?? I was on .088 x2 a day. Do you know how much more this .26mgs is?? I went straight into it. Anyway, cannot handle it and am getting some more normal ones from doc. I hate this RLS.

  • I just put into the calculator and it says your new dose is equivalent to 3 of your old pills. Hope that helps ..Pippins2 x

  • Hi Pippins2,

    I read your many helpful suggestions on this forum - what do you do for your own RLS? Have you "distilled" your experiences down to something that permanently works for you?

  • Thanks so much Pippins....I knew it was too heavy an effect. So i have been taking 3 rather than 2 per day....it took me ages and some oxycodone a few years ago to reduce the mirapex to 2.....Spoke to doctor and am back on the normal ones,tonight but hope this will not make things worse. Am v. unhappy with Kings hosp. for giving me more of a drug when I was trying to cut back. Still feel awful.

  • Hi I found dopamine helped me for a few years but the slow release was useless. I had augmentation and I have just gone through three weeks of horrific withdrawals from dooamine. get onto our FB forum support group called ( Restless Leg Sucks) it is the BEST source of information and genuine support from those who have experienced all levels of RLS good luck.

  • Members on here also get the best information and genuine support from other members. Everyone here helps ,listens and supports. Which is what a support group is for.

  • Sorry you've been so ill served by those who should have been entirely on top of the problem. It demonstrates so eloquently how wilfully ignorant about RLS/PLMD some doctors are!

  • It means a lot to me to have your support. I managed the night with x2 targinact, x2 magnesium, and 10mgs of temazepam. Then about 12pm found a mirapex, normal .088. Stayed up really lat and hardly slept, but not as hellish as I feared, So should get more pills at chemist today and back to old regime, and try to make new plans. Once again thank you, am still quite upset and other people do not understand.

  • Hi funnyfennel,

    I couldn't agree more with what raffs and dickjones say. As a nurse I have had a bug with how doctors always use medical jargon when talking. I found a lot of my work was trying to explain in plain English to the people I worked with, e.g. people who were being assessed for mental health problems, what the doctor had said. It had on occasions resulted in them being misdiagnosed. I often mentioned this during feedback meetings to the doctor and told them how their behaviour affected the results of the tests.

    We've got to make them understand that we need to understand even to the degree of explaining the alternative dosage of medicine so we can make interpret them correctly.

    If I go to see a doctor, I always insist on them explaining so I can understand before I leave the consulting room.

    Lindy

  • Thank you Lindy. Not easy to have good communication on the phone either.

  • I hate to, but have to agree with dickjones there are willfully ignorant Drws out there.

    When you say you are 'troubled' - what do you mean? I had very disturbing thoughts on Mirapexin so much so I can still remember them and this is about 5 years later!!! Not a pleasant drug in my experience.

    The Neupro patch has less side-effects and is generally tolerated better. What dose of targinact are you taking?

  • Hi Raffs....nothing too serious, just muddled and not feeling in control. Also feeling trapped by the medication and RLS. Difficult to categorise "disturbing thoughts," as I am alone too much and thoughts can stray.? (I do have friends!) However get quite obsessive about people, and misunderstand situations sometimes....what dose were you on?

  • I can't remember now but I think it was either triple or quadruple the smallest dose.

    It may also not be the drugs that causing the problems insomuch as the condition itself. RLS and all the associate issues can cause anxiety & depression an inability to think straight or even understand fully what is going on around us - as you admit to you are isolating yourself which is a common issue with people who have long term conditions like ours.

  • Dear Raffs and all my supporters,

    For me I think my sleep deprivation effects my moods, emotions and energy. My life at the moment is more under my own control than ever and so I can pace my time to suit. When too many people are around, the demands are often too much, so I try to limit meetings/visits/adventures, to a few hours before returning to base (!) Under observation I may appear to be an invalid, and do often feel like a "convalescent "! We all find our own way to survive and enjoy the best quality of life given our individual limitations. It';s amazing what people can accommodate into their lives and I admire us all for trying, and sharing.

  • Sleep deprivation will f**k up your mood/head as good as any drug!

  • Was only taking x1 5mg tablet but yesterday and today x2 and trying just one mirapex....and magnesium pills and flu powders..(.as have been suffering before all this.)still feel "inhabited" and foggy but functioning...

    ???.........tonight, may be able to cut back the mirapex right now...

You may also like...